Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Raleigh, NC

June 27, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 3:27 PM EDT for 4 counties in North Carolina. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 3:27 PM EDT (19:27 UTC)
Expired
Jun 27, 2011, 4:30 PM EDT
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:31 PM EDTTSTM WND DMG2 Nw Wilson, NCTREE DOWN ON HOUSE
Jun 27, 3:43 PM EDTTSTM WND DMG3 Wsw Eureka, NCTREE DOWN ON A HOUSE ON BENTON POND ROAD IN FREEMONT... PEOPLE STILL IN THE HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS52 KRAH 271927
SVRRAH
NCC065-127-191-195-272030-
/O.NEW.KRAH.SV.W.0191.110627T1927Z-110627T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF 
  NEW HOPE TO NAHUNTA...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL 
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEW HOPE...LUCAMA...
  WILSON...BLACK CREEK...
  ELM CITY...
  EUREKA...
  STANTONSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3575 7753 3557 7782 3542 7782 3540 7780
      3538 7780 3544 7815 3556 7807 3559 7807
      3587 7799 3589 7795 3594 7791 3578 7749
TIME...MOT...LOC 1926Z 283DEG 17KT 3580 7802 3554 7807

$$

DJF
3 follow-up statements
976 
WWUS52 KRAH 271940
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT MON JUN 27 2011

NCC065-127-191-195-272030-
/O.CON.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
EDGECOMBE NC-WILSON NC-NASH NC-WAYNE NC-
340 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN WAYNE...CENTRAL NASH...WILSON AND SOUTHWESTERN EDGECOMBE
COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM NEW HOPE TO FREMONT. ALL OF THE STORMS 
WERE MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS APPROACHING 70 MPH.
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... 
PIKEVILLE...WILSON...BLACK CREEK...ELM CITY...SHARPSBURG...
EUREKA...STANTONSBURG...WILLBANKS...SARATOGA...AND PINETOPS. 

AREAS BETWEEN THE COMMUNITIES OF FREMONT AND LUCAMA WERE WHERE THE 
MOST INTENSE STORMS WERE AT 340 PM.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3575 7753 3557 7782 3542 7782 3540 7780
      3538 7780 3544 7815 3556 7807 3559 7807
      3587 7799 3589 7795 3594 7791 3578 7749
TIME...MOT...LOC 1938Z 283DEG 17KT 3579 7795 3553 7800

$$

DJF
219 
WWUS52 KRAH 272015
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT MON JUN 27 2011

NCC127-272023-
/O.CAN.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
NASH NC-
415 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NASH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3541 7795 3553 7793 3557 7794 3575 7780
      3581 7778 3587 7777 3578 7749 3575 7753
      3557 7782 3542 7782 3540 7780 3538 7780
TIME...MOT...LOC 2013Z 283DEG 17KT 3576 7765 3552 7781

$$

NCC065-191-195-272030-
/O.CON.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
EDGECOMBE NC-WILSON NC-WAYNE NC-
415 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN WAYNE...EASTERN WILSON AND SOUTHWESTERN EDGECOMBE
COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM MACCLESFIELD TO EUREKA. THE STORMS WERE 
MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE LINE OF SEVERE THUNDERSTORMS SHOULD MOVE OUT OF THE WARNED 
COUNTIES BY 430 PM.

SEVERE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3541 7795 3553 7793 3557 7794 3575 7780
      3581 7778 3587 7777 3578 7749 3575 7753
      3557 7782 3542 7782 3540 7780 3538 7780
TIME...MOT...LOC 2013Z 283DEG 17KT 3576 7765 3552 7781

$$

DJF
761 
WWUS52 KRAH 272022
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT MON JUN 27 2011

NCC065-191-195-272032-
/O.EXP.KRAH.SV.W.0191.000000T0000Z-110627T2030Z/
EDGECOMBE NC-WILSON NC-WAYNE NC-
422 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...EASTERN
WILSON AND SOUTHWESTERN EDGECOMBE COUNTIES EXPIRES AT 430 PM EDT...

THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA. IF OTHER THUNDERSTORMS MOVE 
NEARBY OR OVERHEAD...REMAIN INDOORS AND STAY AWAY FROM WINDOWS TO 
AVOID THE DANGERS OF LIGHTNING. IF YOU COME ACROSS DOWNED POWER 
LINES...BE SURE TO STAY AWAY FROM THEM AND CONTACT YOUR LOCAL 
UTILITY.

LAT...LON 3541 7795 3553 7793 3557 7794 3575 7780
      3581 7778 3587 7777 3578 7749 3575 7753
      3557 7782 3542 7782 3540 7780 3538 7780
TIME...MOT...LOC 2022Z 283DEG 17KT 3575 7760 3551 7776

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:11 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 27, 3:11 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT MON JUN 27 2011

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH
CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM...

LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE
GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST
SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS.
MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH
ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH
INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS
WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY
LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER
THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN
MIGRATE SWD TOWARD THE BETTER INSTABILITY.

WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS
MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS.

TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS

AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT
OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND
LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN
CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT
CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD
KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN
AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 255 AM MONDAY...

MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE
MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY
SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID
CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES
AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST
THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON
AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT AS
MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION
LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW
TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST.

A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING
ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME
LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY
AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE
VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL
LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER
VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE
SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES
AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL
WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR
LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING
WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM
OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE
TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT
ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL
INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND
INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT...
ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN THE
68 TO 73 RANGE. -BLAES

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO
SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF
THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL
BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY...
WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE
FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE
BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE
REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO
CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED.

BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT
LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH
OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE
THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE
COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT
THE SURFACE AND ALOFT.

AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW
ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF
THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY
PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO
ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE
CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL
CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY
AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION.

ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR
EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE
REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS
IS DAY 7/8 TIME FRAME.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL
NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE
WEEKEND.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AS OF 1010 AM...

OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR
DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO
VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF
LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF
MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL
PLAIN.

CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE
SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE
HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN
VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH
BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER
WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND
OVER THE COASTAL PLAIN.

AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH
CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND
STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON
WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER
MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO
FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/
SHORT TERM...BLAES
LONG TERM...KRR
AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT MON JUN 27 2011

NCZ038-039-073-074-083-281000-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ021>023-281000-
FORSYTH-GUILFORD-ALAMANCE-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>009-024-025-281000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY
AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS
SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES
AND WARNINGS.

In the hours before

Local storm report, Jun 27, 2:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 SW MONCURE            35.57N  79.13W
06/27/2011                   LEE                NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1100916

TDH
Local storm report, Jun 27, 2:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             2 ENE RALEIGH           35.82N  78.60W
06/27/2011  M1.00 INCH       WAKE               NC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1100917

TDH
Local storm report, Jun 27, 3:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     3 N SEMINOLE            35.50N  79.00W
06/27/2011                   LEE                NC   911 CALL CENTER

            LEE CO 911 REPORTED TREE DOWN AT 2551 BUCKHORN RD.

&&

EVENT NUMBER RAH1100918

TDH
Special weather statement, Jun 27, 3:09 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON JUN 27 2011

NCZ010-011-027-028-272015-
EDGECOMBE-HALIFAX-NASH-WARREN-
309 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN NASH...SOUTHEAST
WARREN...HALIFAX AND NORTHERN EDGECOMBE COUNTIES THROUGH 415 PM
EDT...

AT 308 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AVENTON...OR ABOUT 13 MILES NORTH OF NASHVILLE...MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENVIEW...WHITAKERS...
ENFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3602 7804 3619 7802 3620 7801 3621 7802
      3630 7801 3629 7741 3627 7741 3625 7737
      3602 7738 3600 7740 3597 7738 3591 7738
TIME...MOT...LOC 1908Z 269DEG 20KT 3615 7794

WSS
Special weather statement, Jun 27, 3:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUN 27 2011

NCZ008-024>026-040>042-076-077-272015-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE-WAKE-
320 PM EDT MON JUN 27 2011

...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS
OF HARNETT...JOHNSTON...WAKE...ORANGE...LEE...GRANVILLE...FRANKLIN...
DURHAM AND CHATHAM COUNTIES THROUGH 415 PM EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS AROUND THE TRIANGLE. ALL OF THE THUNDERSTORMS WERE
MOVING GENERALLY EAST AT AROUND 15 MPH. THE THUNDERSTORMS WOULD VARY
IN INTENSITY. AT THEIR STRONGEST...SINCE 300 PM...THEY WERE CAPABLE
OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH.

IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A
NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF BLOWING
AROUND LIGHT OBJECTS OUTDOORS. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3614 7852 3548 7821 3533 7846 3540 7906
      3618 7926
TIME...MOT...LOC 1918Z 264DEG 10KT 3597 7873

DJF
Special weather statement, Jun 27, 3:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 27 2011

NCZ089-272030-
SAMPSON-
327 PM EDT MON JUN 27 2011

...STRONG GUSTY WINDS AHEAD OF THUNDERSTORMS WILL MOVE ACROSS
SAMPSON COUNTY THROUGH 430 PM EDT...

AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLINTON...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TURKEY. STRONG GUSTY
WINDS AHEAD OF THUNDERSTORMS OVER HARNETT COUNTY WILL ALSO CROSS
NORTHERN SAMPSON COUNTY AFFECTING THE CITIES OF SPIVEYS
CORNER...NEWTON GROVE...AND HOBBTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE BRANCHES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3490 7855 3491 7854 3495 7860 3507 7866
      3525 7862 3528 7858 3528 7851 3526 7849
      3525 7842 3528 7835 3528 7829 3523 7824
      3520 7816 3487 7815 3481 7846
TIME...MOT...LOC 1926Z 263DEG 11KT 3494 7831

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:51 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland54 min
Jun 26, 11:09 PM EDTSpecial Weather StatementRAHCumberland, Hoke66 min
Jun 26, 11:46 PM EDTSpecial Weather StatementRAHCumberland, Hoke89 min
Jun 27, 1:03 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson87 min
Jun 27, 2:48 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson87 min
Jun 27, 1:40 PM EDTSevere Thunderstorm WarningRAHWake50 min
Jun 27, 1:42 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake48 min
Jun 27, 1:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 27, 1:56 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 27, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake61 min
Jun 27, 2:23 PM EDTFlash Flood WarningRAHWake99 min
Jun 27, 2:30 PM EDTSpecial Weather StatementRAHBladen45 min
Jun 27, 2:31 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee42 min
Jun 27, 2:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash56 min
Jun 27, 2:35 PM EDTSevere Thunderstorm WarningRAHWake29 min
Jun 27, 2:38 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Jun 27, 2:49 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson56 min
Jun 27, 3:09 PM EDTSpecial Weather StatementRAHHalifax66 min
Jun 27, 3:20 PM EDTSpecial Weather StatementRAHDurham, Johnston, Orange, Wake55 min
Jun 27, 3:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash37 min
Jun 27, 3:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jun 27, 3:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax53 min
Jun 27, 3:57 PM EDTSevere Thunderstorm WarningRAHSampson38 min
Jun 27, 4:31 PM EDTAreal Flood AdvisoryRAHSampson119 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.